Mississippi, 2011Hail and Damaging Wind in Mississippi, June 15, 2011
June 15, 2011 · NWS MEG · 6 events in 4 counties and zones
A cold front moved slowly south through North Mississippi during the evening hours of June 15, 2011. The front interacted with a moist and unstable airmass resulting in scattered thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved slowly south through North Mississippi during the evening hours of June 15, 2011. The front interacted with a moist and unstable airmass resulting in scattered thunderstorms. Some storms were severe with large hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 15, 5:03 PM CST, 35 minutes earlier.
Area forecast discussion, Jun 15, 5:03 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
603 PM CDT WED JUN 15 2011
.PREV DISCUSSION... /ISSUED 226 PM CDT WED JUN 15 2011/
CURRENTLY A GOOD PORTION OF THE EASTERN HALF OF THE CWA IS UNDER
A SEVERE THUNDERSTORM WATCH UNTIL 7PM. HOWEVER CONVECTION HAS BEEN
STRUGGLING TO DEVELOP...DUE TO A COMBINATION OF WEAK LOW LEVEL
FORCING ALONG THE COLD FRONT...A STRENGTHENING CAP AT 850MB AND
EXITING SUPPORT FROM A SHORTWAVE ACROSS THE OHIO AND TENNESSEE
RIVER VALLEYS. CURRENT CAPE VALUES IN THE WATCH AREA ARE HOWEVER
3500-4500 J/KG AS DEWPOINTS HAVE REMAINED IN THE LOW TO MID 70S.
INTERESTING TO SEE THE LATEST MODEL DATA FROM THE RUC AND SREF
BLOWING UP STORMS EAST OF THE MISSISSIPPI RIVER BETWEEN 19-21Z.
THE NAM AND GFS ALSO SHOW DEVELOPMENT LATE THIS AFTERNOON AND
EVENING...BUT THE 12Z RUNS SHOWN WIDESPREAD CONVECTION OVER THE
MIDSOUTH THIS MORNING WHICH DID NOT PAN OUT. IF STORMS CAN BECOME
ORGANIZED THEY MAY TRAIN THROUGHOUT THE EVENING ACROSS NORTHEAST
MISSISSIPPI...WITH A LOCALIZED THREAT OF FLASH FLOODING. WILL MAKE
MENTION OF THAT IN THE HWO. OTHERWISE LATER THIS EVENING DRIER AIR
WILL MOVE INTO THE NORTHWEST CWA COUNTIES BEHIND THE FRONT WITH
LIGHT NORTHERLY BREEZES. THE UPPER LEVEL FLOW WILL AGAIN BECOME
SLIGHTLY MORE NORTHWEST.
THURSDAY AND FRIDAY...THE COLD FRONT WILL LIFT BACK NORTH AS A
WARM FRONT THROUGH THE MIDSOUTH THURSDAY NIGHT AND FRIDAY AS A
SHORTWAVE DIVES SOUTHEAST OVER THE AREA. MODELS SHOW AN MCS
DEVELOPING ACROSS CENTRAL MISSOURI DROPPING SOUTH INTO THE REGION
BY MIDNIGHT. THUS HAVE ADDED POPS DURING THIS TIME FRAME. LEFT
POPS IN ACROSS NORTHWEST TENNESSEE ON FRIDAY AS THE FRONT LIFTS
THROUGH THIS REGION. HIGHS BOTH DAYS STILL APPEAR TO BE IN THE LOW
AND MID 90S...WITH HEAT INDICES APPROACHING 105 ON FRIDAY SOUTH OF
THE FRONT ACROSS THE MISSISSIPPI DELTA.
SATURDAY THROUGH TUESDAY...THE RIDGE WILL SHIFT OVERHEAD DURING
THIS PERIOD MAKING FOR A VERY HOT WEEKEND AND LITTLE TO NONE IN
ANY RAIN CHANCES. HAVE GONE A FEW DEGREES ABOVE MOS GUIDANCE WITH
HIGH TEMPS AS THE TREND FROM GUIDANCE HAS BEEN ON THE LOW SIDE.
TEMPERATURES WILL MAINLY BE IN THE 95-100 RANGE WITH HEAT INDICES
103-108F RANGE. A HEAT ADVISORY DURING THIS PERIOD SEEMS VERY
LIKELY. LOWS WILL BE IN THE MID TO UPPER 70S AREA WIDE.
EXTENDED FORECAST INTO MIDDLE NEXT WEEK...SCENARIOS HAVE THE RIDGE
AXIS SHIFTING EAST INTO THE CAROLINAS AS A CUTOFF LOW EMERGES FROM
THE ROCKIES INTO THE CENTRAL PLAINS. THIS WOULD PLACE THE MIDSOUTH
IN AN UPPER LEVEL SOUTHWEST FLOW AND RETURN CHANCE FOR CONVECTION
AND THE PASSING OF A MIDWEST COLD FRONT. HAVE LEFT ONLY SLIGHT
CHANCE POPS IN FOR NOW AS THE RIDGE MAY BE HARDER TO BUDGE KEEPING
THE AREA DRY.
JAB
&&
.AVIATION...
00Z TAF SET
ISOL TSRAS CONTINUE TO FORM ALONG LEFTOVER BOUNDARIES IN THE CWA.
ONE SUCH BOUNDARY CURRENTLY SITS NOT TOO FAR FROM KMEM THUS WILL
CONTINUE MENTION OF CB THROUGH 01Z. REST OF TAF SITES SHOULD
REMAIN CLEAR OF TSRAS. GUSTY WINDS WILL ALSO DIE DOWN SHORTLY
AFTER 1Z AND WILL REMAIN LIGHT AND VARIABLE THROUGH AT LEAST
15-18Z. THEREAFTER...EXPECT SSW WINDS OF 8-10 KTS TO OCCUR ACROSS
THE AREA. MODELS IN GOOD AGREEMENT THAT A MCS WILL DEVELOP OVER SW MO
TOMORROW AND WILL PUSH INTO NE AR AFTER 21Z. HAVE MENTIONED VCTS AT
KJBR AS A RESULT. OTHERWISE VFR CONDITIONS WILL PREVAIL THROUGH
THE PERIOD.
KRM
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 72 96 77 97 / 30 10 20 10
MKL 65 94 71 94 / 20 10 30 20
JBR 67 94 74 97 / 10 10 20 10
TUP 69 97 72 96 / 50 10 20 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 15, 1:43 PM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
243 PM CDT WED JUN 15 2011
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-162145-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
243 PM CDT WED JUN 15 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING
SOUTH AND EAST OF A LINE FROM TRENTON TENNESSEE...TO CHARLESTON
MISSISSIPPI. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS.
THERE IS ALSO SECONDARY THREAT OF LOCALIZED FLASH FLOODING.
DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A FEW STRONG STORMS WILL BE POSSIBLE THURSDAY NIGHT AND ON FRIDAY
AS A WARM FRONT LIFTS NORTH THROUGH THE REGION. THE MAIN STORM THREATS
WILL BE GUSTY WINDS AND SMALL HAIL.
A HEAT ADVISORY MAY BE NECESSARY AT TIMES FROM FRIDAY THROUGH
TUESDAY AS HEAT INDEX READINGS MAY CLIMB IN EXCESS OF 105
DEGREES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NEEDED ACROSS PORTIONS OF WEST TENNESSEE AND
NORTH MISSISSIPPI LATE THIS AFTERNOON THROUGH EARLY EVENING.
JAB
In the hours before
Local storm report, Jun 15, 2:32 PM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
332 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 3 N SAVANNAH 35.27N 88.24W
06/15/2011 U0.88 INCH HARDIN TN NWS STORM SURVEY
&&
ARSLocal storm report, Jun 15, 2:36 PM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
336 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL MILLEDGEVILLE 35.38N 88.37W
06/15/2011 E0.88 INCH HARDIN TN TRAINED SPOTTER
0330 PM HAIL 2 NE SAVANNAH 35.24N 88.21W
06/15/2011 E1.00 INCH HARDIN TN PUBLIC
0330 PM TSTM WND DMG 2 NE SAVANNAH 35.24N 88.21W
06/15/2011 HARDIN TN PUBLIC
TWO TREES WERE KNOCKED DOWN.
&&
ARSLocal storm report, Jun 15, 3:16 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
416 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL OLIVE HILL 35.27N 88.03W
06/15/2011 E1.25 INCH HARDIN TN TRAINED SPOTTER
&&
KRMLocal storm report, Jun 15, 4:55 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
555 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 3 E MOSCOW 35.06N 89.34W
06/15/2011 E0.88 INCH FAYETTE TN TRAINED SPOTTER
BIGGEST HAIL SIZE IS NICKEL SIZE...HAD HAIL FROM 542PM TO
552PM.
&&
TLSJRLocal storm report, Jun 15, 5:08 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
608 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 6 SE BOLIVAR 35.20N 88.92W
06/15/2011 E0.88 INCH HARDEMAN TN PUBLIC
NICKEL SIZE HAIL LASTED ABOUT 5 MINUTES FROM 550-555PM.
&&
TLSJRSpecial weather statement, Jun 15, 5:33 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
633 PM CDT WED JUN 15 2011
MSZ002>006-TNZ053-089>092-160015-
ALCORN MS-TISHOMINGO MS-TIPPAH MS-BENTON MS-MARSHALL MS-FAYETTE TN-
CHESTER TN-HARDEMAN TN-HARDIN TN-MCNAIRY TN-
633 PM CDT WED JUN 15 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 PM CDT FOR...
NORTHERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
NORTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHWESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
SOUTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
HARDIN COUNTY IN SOUTHWEST TENNESSEE...
MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES WEST OF SHILOH AT 633 PM
CDT...MOVING EAST AT 30 MPH. ADDITIONAL THUNDERSTORMS ARE LINED UP
ALONG THE TENNESSEE...MISSISSIPPI BORDER...AND THESE STORMS COULD
ALSO PRODUCE SMALL HAIL AND WINDS OF AT LEAST 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN ALCORN...BENTON...CHESTER...FAYETTE...HARDEMAN...HARDIN...
MARSHALL...MCNAIRY...TIPPAH AND TISHOMINGO COUNTIES...INCLUDING
LOCATIONS NEAR BIG HILL POND STATE PARK...CORINTH...J P COLEMAN STATE
PARK...PICKWICK LANDING STATE PARK...SAVANNAH AND SELMER...SHOULD
MONITOR THIS STORM CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3501 8799 3501 8819 3492 8812 3488 8814
3486 8913 3497 8947 3531 8873 3537 8801
3535 8800 3531 8801 3530 8798
TIME...MOT...LOC 2333Z 277DEG 25KT 3511 8842
RRHThunderstorm Wind, Tishomingo
- When
- June 15, 5:38 PM CST to 5:43 PM CST
- Where
- Tishomingo County, 1.15 mi WSW of Pine Flat to 0.26 mi SSW of Pine Flat
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.972, -88.288
Straight line winds knocked trees down, ripped shingles off houses and blew over a metal porch in the Pine Flat Community.
Hail, Tippah
- When
- June 15, 5:55 PM CST to 6:07 PM CST
- Where
- Tippah County, Walnut to Falkner
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.950, -88.880
Nickel to quarter size hail fell in Northern Tippah County.
Hail, Alcorn
- When
- June 15, 6:05 PM CST to 6:10 PM CST
- Where
- Alcorn County, 1.55 mi W of Corinth
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.929, -88.547
Quarter size hail fell at the intersection of Highway 45 and Highway 72.
Hail, Tishomingo
- When
- June 15, 6:10 PM CST to 6:15 PM CST
- Where
- Tishomingo County, 1 mi N of Burnsville
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.844, -88.320
Quarter size hail was reported on Highway 365 just north of Burnsville.
Hail, Tippah
- When
- June 15, 6:26 PM CST to 6:31 PM CST
- Where
- Tippah County, Falkner
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.850, -88.930
Nickel to quarter size hail fell in Falkner.
Hail, Lee
- When
- June 15, 10:06 PM CST to 10:11 PM CST
- Where
- Lee County, Shannon
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.120, -88.720
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Georgia, June 15, 201124 injured · $62,000 · 60 kt wind · 8 events
- Hail and Lightning Strike in Indiana, June 15, 20111 death · 1 injured · $150,000 · 0.75 in hail · 2 events
- Hail and Damaging Winds in Georgia, June 15 to 16, 2011$7.8 million · 1.75 in hail · 55 events
- Heat in Oklahoma, June 15, 20111 death · 1 event
- Strong Wind in California, June 15 to 17, 20116 injured · $155,000 · 3 events
- Hail and Damaging Winds in Alabama, June 15 to 16, 20111 injured · $81,000 · 2.75 in hail · 48 events
- Damaging Winds in South Carolina, June 15, 2011$209,000 · 60 kt wind · 30 events
- Hail and Damaging Winds in South Carolina, June 15, 2011$300,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in Tennessee, June 15, 2011$52,000 · 2.5 in hail · 45 events
- Flooding in Utah, June 15 to 23, 2011$300,000 · 3 events
- Flooding in Illinois, June 15 to 16, 2011$250,000 · 2 events
- Hail and Damaging Winds in Alabama, June 15 to 18, 20111 injured · $36,000 · 1.75 in hail · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 323452, 323457, 323458, 323459, 323460, 323461.